Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 26, 2012, 3:29 AM HST. It took effect at Oct 26, 2012, 12:00 PM HST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:29 AM HST (13:29 UTC)
- In effect from
- Oct 26, 2012, 12:00 PM HST
- Expired
- Oct 28, 2012, 3:37 AM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
366 WHHW70 PHFO 261329 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST FRI OCT 26 2012 ...BUILDING NORTHWEST SWELL WILL INCREASE SEAS IN THE VICINITY OF KAUAI... .ELEVATED SEAS DUE TO THE NEW NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH THIS MORNING. AS A RESULT...THE SEAS IN THE VICINITY OF KAUAI ARE EXPECTED TO REACH THE SMALL CRAFT ADVISORY CRITERIA BY EARLY THIS AFTERNOON. THE NORTHWEST SWELL WILL CONTINUE TO INCREASE TONIGHT...SO THIS SMALL CRAFT ADVISORY WILL LIKELY BE EXPANDED TO INCLUDE ADDITIONAL COASTAL WATERS EAST OF KAUAI LATER TONIGHT AND SATURDAY. PHZ110>112-270230- /O.NEW.PHFO.SC.Y.0048.121026T2200Z-121028T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 329 AM HST FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SATURDAY. * SEAS...BEGINNING EARLY THIS AFTERNOON...ELEVATED SEAS WILL BUILD TO HEIGHTS OF 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
4 follow-up statements
696 WHHW70 PHFO 270132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST FRI OCT 26 2012 ...BUILDING NORTHWEST SWELL WILL INCREASE SEAS ACROSS PORTIONS OF THE HAWAIIAN COASTAL WATERS... .A BUILDING NORTHWEST SWELL WILL CAUSE SEAS TO EQUAL OR EXCEED 10 FEET ACROSS WATERS EXPOSED TO NORTHWEST SWELLS. PHZ113>117-271445- /O.EXB.PHFO.SC.Y.0048.121027T0200Z-121028T0400Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 332 PM HST FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>112-271445- /O.CON.PHFO.SC.Y.0048.000000T0000Z-121028T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 332 PM HST FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
727 WHHW70 PHFO 271347 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST SAT OCT 27 2012 ...ELEVATED SEAS DUE TO A NORTHWEST SWELL WILL CONTINUE THROUGH TODAY... PHZ110>117-280300- /O.CON.PHFO.SC.Y.0048.000000T0000Z-121028T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 347 AM HST SAT OCT 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRAIG
590 WHHW70 PHFO 280137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SAT OCT 27 2012 ...ELEVATED SEAS DUE TO A NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT... PHZ110>117-281445- /O.EXT.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 337 PM HST SAT OCT 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * SEAS...SEAS 10 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
916 WHHW70 PHFO 281337 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN OCT 28 2012 PHZ110>117-281445- /O.CAN.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 337 AM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ELEVATED SEAS HAVE SUBSIDED TO NORMAL LEVELS DUE TO THE DIMINISHED NORTHWEST SWELL. $$ PHZ119>121-123-124-290245- /O.NEW.PHFO.SC.Y.0049.121029T0400Z-121030T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 AM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN TONIGHT. ROUGH SEAS 7 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAU
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 8:30 PM HST, 6 hours 59 minutes earlier.
Area forecast discussion, Oct 25, 8:30 PM HST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU OCT 25 2012 .SYNOPSIS... A FEW HEAVY SHOWERS MAY LINGER INTO THIS EVENING...WHILE LIGHTER SHOWERS ARE POSSIBLE THROUGH THE NIGHT. DRIER CONDITIONS WILL ACCOMPANY THE RETURN OF THE TRADE WINDS FROM FRIDAY INTO SATURDAY. INCREASING WINDS ALSO WILL CARRY AWAY THE EXCESS HAZE AND HUMIDITY CURRENTLY OVER THE SMALLER ISLANDS. && .DISCUSSION... WIND OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED GENERALLY SOUTHEASTERLY PREVAILING FLOW...THOUGH SIGNIFICANT SEA BREEZES DIMINISHED SLOWLY OVER MOST ISLANDS. ON OAHU...CONVERGING WINDS STILL SUPPORTED CUMULUS CONVECTION OVER THE WAIANAE RANGE AND PARTS OF THE NORTH SHORE. RADAR DATA REPORTED RAIN RATES OF UP TO ABOUT HALF AN INCH AN HOUR IN THESE SHOWERS...BUT THEY WERE SMALL IN AREAL EXTENT...AND WILL DIMINISH WITH TIME AS THE SEA BREEZES BECOME LAND BREEZES OVERNIGHT. LOCALLY HEAVY RAIN MAY BE POSSIBLE TONIGHT THOUGH. SOUNDING DATA AND SATELLITE ESTIMATES SHOWED A SOMEWHAT DRIER AND MORE STABLE AIR MASS APPROACHING THE STATE FROM THE SOUTHEAST...BUT MOISTER AIR STILL LINGERED FROM MAUI COUNTY NORTH. ALOFT...BROAD... SHALLOW TROUGHING RESISTED THE REDEVELOPMENT OF A LOW-LEVEL INVERSION. GUIDANCE PREDICTS EQUALLY BROAD...MID-LEVEL RIDGING TO SPREAD FROM THE EAST THOUGH...SO STATIC STABILITY WILL TEND TO INCREASE THROUGH SATURDAY. THE SUBTROPICAL RIDGE WILL SHIFT NORTH AND STRENGTHEN THROUGH THIS SAME TIME...CAUSING WIND DIRECTION TO BECOME INCREASINGLY TRADE-LIKE. SOLUTIONS DIFFER SOMEWHAT ON JUST HOW QUICKLY WIND SPEEDS WILL RISE...BUT BY LATE SUNDAY NIGHT OR MONDAY CONDITIONS WILL APPROACH TRADE-WIND NORMS. A SERIES OF FRONTS FROM THE NORTHWEST IS EXPECTED TO WEAKEN AND SLIGHTLY DISPLACE THE SUBTROPICAL RIDGE AGAIN BY LATE NEXT WEEK. GUIDANCE DIFFERS SOMEWHAT ON THE LOCAL EFFECTS...BUT THE TRADE WINDS LIKELY WILL WEAKEN AND BECOME SLIGHTLY MORE SOUTHEASTERLY. HOWEVER...WINDS ARE NOT EXPECTED TO BECOME QUITE SO SOUTHERLY AS THEY DID THIS WEEK...NOR ARE THEY LIKELY TO WEAKEN AS MUCH. && .MARINE... A NORTHWEST SWELL WILL ARRIVE TONIGHT...AND THEN RISE TO ADVISORY LEVELS FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS LIKELY OVER WATERS EXPOSED TO THE SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM NOON FRIDAY TO 6 PM HST SATURDAY FOR NORTH- AND WEST-FACING SHORES. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:27 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.